MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS VOLAR PLATE 4H R STD 56MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS VOLAR PLATE 4H R STD 56MM; PLATE, FIXATION, BONE
Model Number 72468204
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during an unknown trauma procedure, as the screw was being screwed into the bone, it went thorough the plate.Procedure finished with a competitor device.Surgical delay less than or equal to 30 minutes.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to procedural/user error, surgical complication or procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
EVOS VOLAR PLATE 4H R STD 56MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10817519
Report Number1020279-2020-06348
Device Sequence Number1872280
Product Code HRS
UDI-Device Identifier00885556672846
UDI-Public00885556672846
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K181533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72468204
Device Catalogue Number72468204
Device Lot Number20FT38406
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/25/2020
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;